{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,4]],"date-time":"2026-05-04T01:54:59Z","timestamp":1777859699769,"version":"3.51.4"},"reference-count":32,"publisher":"SAGE Publications","issue":"5","license":[{"start":{"date-parts":[[2014,8,14]],"date-time":"2014-08-14T00:00:00Z","timestamp":1407974400000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":["journals.sagepub.com"],"crossmark-restriction":true},"short-container-title":["Journal of Pharmacy Practice"],"published-print":{"date-parts":[[2014,10]]},"abstract":"<jats:p>Drug-induced agranulocytosis is a severe complication that has been implicated with most classes of medications. Medications such as clozapine, trimethoprim-sulfamethoxazole and methimazole have been more commonly associated with agranulocytosis than other agents. Although the pathogenesis isn't fully elucidated, it appears to be two-fold with a direct toxicity to the myeloid cell line and immune-mediated destruction. Patients may be asymptomatic at the time neutropenia is discovered or may present with more severe complications such as sepsis. In approximately 5% of cases drug-induced agranulocytosis may be fatal. Management of drug-induced agranulocytosis includes the immediate discontinuation of the offending medication, initiation of broad-spectrum antibiotics and consideration of the use of granulocyte colony-stimulating factors in high-risk patients.<\/jats:p>","DOI":"10.1177\/0897190014546115","type":"journal-article","created":{"date-parts":[[2014,8,15]],"date-time":"2014-08-15T02:22:01Z","timestamp":1408069321000},"page":"447-452","update-policy":"https:\/\/doi.org\/10.1177\/sage-journals-update-policy","source":"Crossref","is-referenced-by-count":44,"title":["Nonchemotherapy Drug-Induced Neutropenia and Agranulocytosis"],"prefix":"10.1177","volume":"27","author":[{"given":"Amy M.","family":"Pick","sequence":"first","affiliation":[{"name":"School of Pharmacy and Health Professions, Creighton University, Omaha, Nebraska, NE, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Kelly K.","family":"Nystrom","sequence":"additional","affiliation":[{"name":"School of Pharmacy and Health Professions, Creighton University, Omaha, Nebraska, NE, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[2014,8,14]]},"reference":[{"key":"bibr1-0897190014546115","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-146-9-200705010-00009"},{"issue":"6","key":"bibr2-0897190014546115","doi-asserted-by":"crossref","first-page":"476","DOI":"10.1046\/j.1365-2796.2001.00915.x","volume":"250","author":"Palmblad J","year":"2002","journal-title":"J Intern Med"},{"key":"bibr3-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1097\/MOH.0b013e3282f15fb9"},{"key":"bibr4-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1517\/14740338.7.4.481"},{"key":"bibr5-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1002\/ajh.21433"},{"issue":"2","key":"bibr6-0897190014546115","first-page":"131","volume":"32","author":"Bhatt V","year":"2004","journal-title":"Ann Clin Lab Sci"},{"key":"bibr7-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1046\/j.1365-2257.2002.00437.x"},{"key":"bibr8-0897190014546115","volume-title":"UpToDate\u00ae","author":"Coates TD","year":"2013"},{"issue":"1","key":"bibr9-0897190014546115","doi-asserted-by":"crossref","first-page":"3","DOI":"10.1111\/j.1365-2141.2010.08104.x","volume":"150","author":"Andres E","year":"2010","journal-title":"Br J Haematol"},{"issue":"4","key":"bibr10-0897190014546115","first-page":"470","volume":"88","author":"Maloisel F","year":"2003","journal-title":"Haematologica"},{"key":"bibr11-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1093\/qjmed\/94.8.423"},{"key":"bibr12-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1089\/thy.1999.9.29"},{"key":"bibr13-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1182\/asheducation-2004.1.63"},{"key":"bibr14-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.161.21.2619"},{"key":"bibr15-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1016\/S0953-6205(02)00085-7"},{"key":"bibr16-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.159.6.607"},{"key":"bibr17-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1E187"},{"key":"bibr18-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1P583"},{"key":"bibr19-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1002\/hup.917"},{"key":"bibr20-0897190014546115","doi-asserted-by":"publisher","DOI":"10.4088\/JCP.12r08064"},{"key":"bibr21-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1002\/hup.1181"},{"key":"bibr22-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1358\/dot.2005.41.8.893629"},{"key":"bibr23-0897190014546115","unstructured":"Clozaril Registry. www.clozarilregistry.com. Accessed December 17, 2013."},{"issue":"9","key":"bibr24-0897190014546115","doi-asserted-by":"crossref","first-page":"1281","DOI":"10.4088\/JCP.v65n0918a","volume":"65","author":"Esposito D","year":"2006","journal-title":"J Clin Psychiatry"},{"key":"bibr25-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1002\/hup.1056"},{"key":"bibr26-0897190014546115","doi-asserted-by":"publisher","DOI":"10.2146\/ajhp060319"},{"key":"bibr27-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1016\/j.ejim.2006.07.012"},{"key":"bibr28-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1089\/thy.2008.0364"},{"issue":"3","key":"bibr29-0897190014546115","first-page":"242","volume":"30","author":"Huang CH","year":"2007","journal-title":"Chang Gung Med J"},{"key":"bibr30-0897190014546115","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMra042972"},{"key":"bibr31-0897190014546115","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-124-5-199603010-00005"},{"key":"bibr32-0897190014546115","unstructured":"www.clinicaltrials.gov. Accessed December 17, 2013."}],"container-title":["Journal of Pharmacy Practice"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/0897190014546115","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/full-xml\/10.1177\/0897190014546115","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/0897190014546115","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,30]],"date-time":"2026-04-30T00:35:56Z","timestamp":1777509356000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/0897190014546115"}},"subtitle":["Could Medications be the Culprit?"],"short-title":[],"issued":{"date-parts":[[2014,8,14]]},"references-count":32,"journal-issue":{"issue":"5","published-print":{"date-parts":[[2014,10]]}},"alternative-id":["10.1177\/0897190014546115"],"URL":"https:\/\/doi.org\/10.1177\/0897190014546115","relation":{},"ISSN":["0897-1900","1531-1937"],"issn-type":[{"value":"0897-1900","type":"print"},{"value":"1531-1937","type":"electronic"}],"subject":[],"published":{"date-parts":[[2014,8,14]]}}}